Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 63, NWS Wilmington, NC

July 13, 2015Brunswick County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 13, 2015, 3:49 PM EDT for Brunswick County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 3:49 PM EDT (19:49 UTC)
Expired
Jul 13, 2015, 4:30 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 8 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:00 PM EDTHAIL 11 N Longwood, NCREPORT OF QUARTER SIZE HAIL ON PIREWAY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS52 KILM 131949
SVRILM
NCC019-132030-
/O.NEW.KILM.SV.W.0063.150713T1949Z-150713T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 349 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER GRISSETTOWN...OR NEAR SUNSET
  BEACH...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHALLOTTE...SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...
  IREDELL...CAROLINA SHORES...CALABASH...SEASIDE...ASH...RUSSTOWN...
  LONGWOOD AND GRISSETTOWN.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1
AND 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3390 7837 3387 7850 3385 7854 3391 7861
      3402 7862 3403 7859 3404 7858 3405 7858
      3406 7857 3405 7857 3406 7856 3409 7844
      3391 7828
TIME...MOT...LOC 1949Z 313DEG 12KT 3393 7850 

$$

JDW
2 follow-up statements
125 
WWUS52 KILM 132003
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EDT MON JUL 13 2015

NCC019-132030-
/O.CON.KILM.SV.W.0063.000000T0000Z-150713T2030Z/
BRUNSWICK NC-
403 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN BRUNSWICK COUNTY...

AT 403 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER SEASIDE...OR OVER OCEAN ISLE BEACH.
THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
SHALLOTTE...SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...
IREDELL...CAROLINA SHORES...CALABASH...SEASIDE...ASH...RUSSTOWN...
LONGWOOD AND GRISSETTOWN.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1
AND 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&

LAT...LON 3390 7837 3387 7850 3385 7854 3391 7861
      3402 7862 3403 7859 3404 7858 3405 7858
      3406 7857 3405 7857 3406 7856 3409 7844
      3391 7828
TIME...MOT...LOC 2003Z 313DEG 12KT 3390 7846 

$$

JDW
215 
WWUS52 KILM 132029
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT MON JUL 13 2015

NCC019-132038-
/O.EXP.KILM.SV.W.0063.000000T0000Z-150713T2030Z/
BRUNSWICK NC-
429 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRUNSWICK COUNTY
WILL EXPIRE AT 430 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

ADDITIONAL SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT FOR PORTIONS 
OF THE SAME AREA.

LAT...LON 3390 7837 3387 7850 3385 7854 3391 7861
      3402 7862 3403 7859 3404 7858 3405 7858
      3406 7857 3405 7857 3406 7856 3409 7844
      3391 7828
TIME...MOT...LOC 2027Z 313DEG 12KT 3390 7846 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:45 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 13, 12:45 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1245 PM EDT MON JUL 13 2015

.SYNOPSIS...
AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
OVER THE NEXT SEVERAL DAYS...AS A SERIES OF DISTURBANCES ALOFT
FROM THE NORTHWEST DROP INTO THE AREA. STORMS MAY BECOME SEVERE
TUESDAY INTO WEDNESDAY AS LOW PRESSURE DEEPENS ACROSS THE REGION.
A DRYING TREND IS EXPECTED LATE IN THE WEEK AS HIGH PRESSURE
BUILDS INTO THE AREA. THE HIGH WILL MOVE OFFSHORE NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM MONDAY...FIRST MEASURABLE RAINFALL AT ILM SINCE A
TRACE ON JULY 6TH...OCCURRED THIS MORNING. A SMATTERING OF UPPER
IMPULSES COUPLED WITH PRECIPITABLE WATERS AROUND 2 INCHES WILL SET
THE STAGE FOR ADDITIONAL CONVECTION INTO THE AFTERNOON AND SURFACE
HEATING PER VISIBLE DATA SHOULD ASSIST IN BOOSTING LOCAL SURFACE-
BASED CAPES.

SURFACE BOUNDARY RUNNING NEARLY WEST TO EAST ACROSS PENDER AND
BLADEN COUNTY IS ENHANCING LOCAL HELICITY AND ROTATING CELLS HAVE
TRIGGERING RADAR INDUCED TORNADO WARNINGS FROM SAMPSON COUNTY
EAST THROUGH NORTHERN PENDER COUNTY. SUBSIDENCE ALOFT REMAINS
WEAK AND MAY NOT SUPPRESS CONVECTION AS PREVIOUSLY SURMISED GIVEN
THE LOCAL SURFACE CONVERGENCE ALONG THE SURFACE BOUNDARY. WILL
HIGHLIGHT THIS THREAT IN AN UPDATED HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 340 AM MONDAY...ACTIVE PERIOD OF WEATHER EXPECTED TUESDAY INTO
WEDNESDAY...WITH AN ENHANCED RISK FOR SEVERE WEATHER HIGHLIGHTED BY
THE STORM PREDICTION CENTER ACROSS OUR WEST/NORTHWEST FORECAST AREA
TUESDAY. DURING TUESDAY STRONGER IMPULSES WILL APPROACH IN THE
NORTHWEST FLOW ALOFT WHILE AN H3 JET NOSES INTO THE CAROLINAS AS AN
INLAND SURFACE TROUGH STRENGTHENS. STRONG INSTABILITY IS EXPECTED
WITH BREEZY SOUTH-SOUTHWESTERLY FLOW PREVAILING EAST OF THE TROUGH.
THE PRESSURE GRADIENT WILL LIKELY LEAD TO A SEGMENTED RESULTANT
BOUNDARY ALONG THE COAST. OVERALL...THE PATTERN WILL SUPPORT
VEERING/INCREASING WINDS WITH HEIGHT AND SUBSEQUENT HELICITY IN
EXCESS OF 300 M2/S2 ACROSS INLAND AREAS. AS A RESULT...THINK THE
PRIMARY SEVERE WEATHER THREAT LATER TUESDAY WILL BE FROM DAMAGING
WINDS WITH SOME LARGE HAIL POSSIBLE...AND GIVEN THE AFOREMENTIONED
HELICITY CAN/T RULE OUT TORNADOES.

DURING WEDNESDAY...THE SURFACE TROUGH REMAINS INLAND WHILE THE H5
SHORT WAVE TROUGH WILL BEGIN SHIFTING OFF THE MID-ATLANTIC AND
CAROLINA COASTS DURING THE EVENING. THE PASSAGE OF THIS FEATURE
LEADS TO HIGHER CONFIDENCE THAT THE SURFACE BOUNDARY WILL FINALLY
PUSH OFF THE COAST LATE WEDNESDAY NIGHT. INSTABILITY MAY BE LOWER
COMPARED TO TUESDAY PER BUFKIT DURING WEDNESDAY...HOWEVER
ENOUGH WILL EXISTS ALONG WITH DECENT PRECIPITABLE WATER AND SUPPORT
ALOFT TO CONTINUE GOOD CHANCE SHOWERS/TSTMS. A FEW OF THESE STORMS
MAY BECOME STRONG TO SEVERE AS WELL. POPS WILL TREND LOWER WEDNESDAY
NIGHT AS THE TROUGH PUSHES FARTHER EAST. MAV MAX TEMPERATURES
WEDNESDAY MAY BE ON THE HIGH SIDE GIVEN THE COVERAGE OF STORMS
EXPECTED.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 340 AM MONDAY...THE H5 SHORTWAVE TROUGH WILL BE OFF THE MID-
ATLANTIC COAST EARLY THURSDAY...WHILE AT THE SURFACE THE TROUGH WILL
SHIFT OFFSHORE AS WEAK LOW PRESSURE EVOLVES OFF THE OUTER BANKS. THE
GFS HAS TRENDED TOWARD THIS SOLUTION OVER THE LAST DAY AND
CONFIDENCE IS INCREASING THAT THE PRECIPITABLE WATER WILL LOWER AND
THE BEST SURFACE FORCING WILL REMAIN OFFSHORE ASSOCIATED WITH THE
TROUGH DURING THURSDAY. AS A RESULT...LOWERED MAX TEMPERATURES A
CATEGORY AND LOWERED POPS AS WELL. BY FRIDAY NIGHT THE MID/UPPER
SUBTROPICAL RIDGE WILL BEGIN DRIFTING BACK TO THE WEST FROM THE MS
VALLEY ALLOWING A WEAK TROUGH TO BECOME RE-ESTABLISHED ACROSS THE
EAST COAST THIS WEEKEND. MEX GUIDANCE HAS TRENDED COOLER LIKELY
SINCE THE SURFACE FLOW IS ONSHORE...VERSUS THE HUMID SOUTHWEST FLOW
WE HAVE EXPERIENCED MULTIPLE DAYS THIS SUMMER. THUS...LOWERED MAX
TEMPS THIS WEEKEND...HOWEVER IN THE END MAX TEMPS MAY NEED TO BE
LOWERED ANOTHER CATEGORY OR TWO IF BETTER CONSISTENCY DEVELOPS IN
UPCOMING MODEL RUNS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...A SERIES OF WEAK PERTURBATION WILL MOVE THROUGH IN THE
NORTHWEST FLOW OVER THE NEXT SEVERAL DAYS. TIMING OF THE CONVECTION
WILL BE DIFFICULT...WITH BEST CHANCES IN THE AFTERNOON. THE BEST AREA
FOR CONVECTION WILL BE ALONG THE COAST OF NORTH CAROLINA...WHERE THE
RESULTANT WILL CLASH INTO SOME OLD OUTFLOW BOUNDARIES. WE
SHOULD GENERATE SOME DECENT CAPE THIS AFTERNOON...WITH ABOUT 25 KTS
OF SHEAR THIS COULD STIR UP SOME GOOD STORMS WITH BRIEF IFR
CONDITIONS AND GUSTY WINDS POSSIBLE. THINGS CALMING DOWN TONIGHT BUT
CONVECTION IS POSSIBLE THROUGH THE OVERNIGHT HOURS...INCREASING IN
COVERAGE AFTER DAYBREAK AS ANOTHER IMPULSE ARRIVES.

EXTENDED OUTLOOK...POTENTIAL FOR BRIEF PERIODS OF MVFR IN
SHRA/TSRA. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM MONDAY...THE STORY FOR THIS PERIOD WILL BE THE
INCREASING SSW TO SW WINDS ACROSS THE AREA WATERS FROM MIDDAY THRU
TONIGHT...AND INTO SUBSEQUENT PERIODS. THIS A RESULT OF THE SFC PG
TIGHTENING BETWEEN AN AMPLIFIED NE-SW ORIENTED SFC TROF ACROSS THE
EAST-CENTRAL CAROLINAS...AND STRONG RIDGING FROM HIGH PRESSURE
CENTERED OVER THE HIGH SEAS WELL OUT IN THE ATLANTIC. LOOK FOR
WIND SPEEDS TO INCREASE TO AROUND 15 KT LATER THIS AFTERNOON...AND
FURTHER INCREASE TO A SOLID 15 TO 20 KT WITH POSSIBLE GUSTS UP TO
25 KT LATER TONIGHT. THE GUSTS IN PART FROM A 30+ KT LOW LEVEL JET
OCCURRING OVER THE AREA WATERS...VIA VARIOUS MODEL SOUNDINGS FOR
FRYING PAN SHOALS.

SIGNIFICANT SEAS WILL INITIALLY RUN AROUND 2 FT THRUOUT...THEN BEGIN
BUILDING TO AROUND 3 FT BY EARLY THIS EVENING...AND THEN FURTHER
BUILD TO 3 TO 5 FT THRUOUT BY LATE THIS EVENING AND THRU THE PRE-
DAWN TUE HOURS. A LAZY ESE 1 TO 1.5 FOOT GROUND SWELL WILL INITIALLY
DOMINATE THE SIG. SEAS. AS WINDS INCREASE...LOOK FOR LOCALLY
PRODUCED WIND DRIVEN WAVES AT 4 TO 5 SECOND PERIODS TO DOMINATE
LATE THIS AFTERNOON AND DEFINITELY DURING TONIGHT.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 340 AM MONDAY...MARGINAL SMALL CRAFT CONDITIONS ARE POSSIBLE
TUESDAY AFTERNOON INTO WEDNESDAY AS A RESULT OF A TIGHTENED PRESSURE
GRADIENT AND RESULTANT SOUTHWEST FETCH. WIND WAVES WILL DOMINANT
DURING THIS PERIOD AS WELL AS THE BULK OF THE SPECTRAL WAVE ENERGY
IS FOCUSED IN THE 5-6 SEC RANGE. SIGNIFICANT WAVE HEIGHTS WILL BE IN
THE 3-5 FT WITHIN 10 NM AND POSSIBLE 5-6 FOOTERS ACROSS THE OUTER
WATERS. SEAS WILL SLOWLY SUBSIDE LATE WEDNESDAY NIGHT AS THE SURFACE
TROUGH PUSHES OFF THE COAST ALLOWING THE SOUTHWEST FETCH TO WEAKEN
AND VEER WITH ITS PASSAGE.

LONG TERM MARINE/THURSDAY THROUGH FRIDAY/
AS OF 340 AM MONDAY...INCREASING CONFIDENCE THAT THE SURFACE TROUGH
WILL SHIFT ACROSS THE WATERS BY THURSDAY MORNING AS WEAK LOW
PRESSURE EXISTS OFF THE OUTER BANKS. AS THIS COMES TO FRUITION THE
RATHER LIGHT FLOW WILL BECOME OFFSHORE...THEN VEER TO A LIGHT
NORTHEAST FLOW AS THE LOW EXITS TO THE NORTHEAST DURING THE EARLY
AFTERNOON. AS A WEAK RIDGE BUILDS IN FROM THE NORTHEAST THE
NORTHEAST TO EAST FLOW WILL PERSIST THROUGH FRIDAY. THINK CHANCES
FOR SHOWERS/TSTMS WILL DECREASE THURSDAY...WITH A FEW STORMS
POSSIBLE FRIDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...SRP
LONG TERM...SRP
AVIATION...DL
MARINE...DCH/SRP
Hazardous weather outlook, Jul 13, 12:51 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1251 PM EDT MON JUL 13 2015

AMZ250-252-254-256-141700-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1251 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT EXERCISE CAUTION CONDITIONS DEVELOPING TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY THROUGH EARLY THURSDAY...
AN EXTENDED STRONG TO SEVERE THUNDERSTORM THREAT WILL OCCUR
ACROSS THE AREA WATERS. THE PRIMARY SEVERE THREATS WILL BE WINDS
IN EXCESS OF 35 KT AND POSSIBLE SMALL HAIL CLOSER TO THE IMMEDIATE
COAST.

IN ADDITION...THERE WILL ALSO BE AN INCREASED WATERSPOUT THREAT
FOR TUESDAY AFTERNOON AND NIGHT.

SMALL CRAFT EXERCISE CAUTION CONDITIONS LIKELY ON TUESDAY.
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY NIGHT
THROUGH INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-107>110-SCZ017-023-024-032-033-039-053>056-141700-
COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
1251 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY INTO EARLY THURSDAY...
AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS
THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER THREATS.

IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC
THREAT FOR TUESDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-105-106-141700-
ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-
1251 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A POTENTIAL FOR ROTATING THUNDERSTORMS TODAY DUE TO THE
PRESENCE OF A STATIONARY SURFACE FRONT ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY INTO EARLY THURSDAY...
AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS
THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER THREATS.

IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC
THREAT FOR TUESDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 12:55 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1255 PM EDT MON JUL 13 2015

NCZ105>108-131800-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND PENDER-INLAND NEW
HANOVER-COASTAL NEW HANOVER-COASTAL PENDER-
1255 PM EDT MON JUL 13 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PENDER AND
NORTHEASTERN NEW HANOVER COUNTIES...

AT 1255 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS
PENDER COUNTY...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...HAMPSTEAD...
TOPSAIL BEACH...PORTERS NECK...TOPSAIL...CASTLE HAYNE...BAYSHORE...
MURRAY TOWN...WHITE STOCKING...SCOTTS HILL...ROCKY POINT...
WOODSIDE...LONG CREEK...EDGECOMB...MAPLE HILL...ASHTON AND CAPE FEAR
COMMUNITY COLLEGE NORTH CAMPUS.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 396 AND 416.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3434 7766 3425 7776 3446 7810 3472 7780
      3472 7768 3448 7758 3446 7754 3444 7752
TIME...MOT...LOC 1655Z 269DEG 17KT 3445 7778

JDW
Special weather statement, Jul 13, 2:33 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
233 PM EDT MON JUL 13 2015

NCZ096-099-105-109-131915-
BLADEN-INLAND BRUNSWICK-INLAND PENDER-COLUMBUS-
233 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PENDER...
SOUTHEASTERN BLADEN AND NORTHEASTERN COLUMBUS COUNTIES...

AT 233 PM EDT...A STRONG THUNDERSTORM WAS OVER KELLY...OR 18 MILES
SOUTHEAST OF ELIZABETHTOWN...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROWAN...NORTHWEST...SANDYFIELD...COUNCIL...FREEMAN...MONTAGUE...
CURRIE...THE BOROUGH...MALPASS CORNER...DELCO...WARDS CORNER...
KELLY...CARVERS...ROOKS...LONG CREEK...RIEGELWOOD...POINT CASWELL...
EAST ARCADIA...ATKINSON AND SANDY CREEK.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 411 AND 424.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3465 7832 3463 7832 3462 7831 3461 7831
      3460 7830 3458 7826 3456 7825 3456 7826
      3455 7825 3461 7821 3449 7793 3418 7827
      3444 7849 3466 7834
TIME...MOT...LOC 1833Z 311DEG 20KT 3449 7833

JDW
Special weather statement, Jul 13, 2:40 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
240 PM EDT MON JUL 13 2015

NCZ099-109-110-131945-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COLUMBUS-COASTAL BRUNSWICK-
240 PM EDT MON JUL 13 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BRUNSWICK AND EAST
CENTRAL COLUMBUS COUNTIES...

AT 240 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER HONEY
ISLAND...OR 13 MILES NORTH OF SHALLOTTE...MOVING EAST AT 30 MPH. A
SECOND AREA OF STRONG THUNDERSTORMS WAS NEAR SANDY CREEK AND MOVING
SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LELAND...OAK ISLAND...SHALLOTTE...HOLDEN BEACH...CASWELL BEACH...
OCEAN CREST PIER...YAUPON BEACH...BOILING SPRING LAKES...ST. JAMES...
SOUTHPORT...LAKE WACCAMAW...SUPPLY...BISHOP...BATARORA...CIVIE
TOWN...RUSSTOWN...WINNABOW...TOWN CREEK...MILL CREEK AND EXUM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 425 AND 433.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 11 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3388 7802 3389 7802 3391 7810 3391 7825
      3397 7850 3429 7854 3429 7802 3388 7801
TIME...MOT...LOC 1840Z 276DEG 31KT 3416 7831

JDW
Special weather statement, Jul 13, 2:54 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
254 PM EDT MON JUL 13 2015

SCZ032-033-131945-
FLORENCE-MARION-
254 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MARION AND
SOUTHEASTERN FLORENCE COUNTIES...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS OVER HYMAN...OR 11 MILES
NORTHEAST OF LAKE CITY...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...JOHNSONVILLE...PAMPLICO...POSTON...KINGSBURG...GRESHAM...
NEW HOPE...EVERGREEN...FRIENDFIELD...BRITTONS NECK...CLAUSSEN...
EFFINGHAM...HYMAN...HANNAH...SCRANTON...COWARD AND LAKE CITY
COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3413 7978 3416 7954 3409 7934 3401 7932
      3400 7932 3399 7933 3393 7932 3393 7931
      3383 7940 3380 7962 3382 7964 3382 7967
      3381 7969 3382 7973 3383 7974 3384 7977
      3395 7981
TIME...MOT...LOC 1854Z 281DEG 12KT 3400 7962

8
Special weather statement, Jul 13, 3:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT MON JUL 13 2015

NCZ109-110-132045-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COASTAL BRUNSWICK-
346 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BRUNSWICK COUNTY...

AT 345 PM EDT...A STRONG THUNDERSTORM WAS OVER GRISSETTOWN...OR NEAR
SUNSET BEACH...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OAK ISLAND...SHALLOTTE...SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE
BEACH...CASWELL BEACH...OCEAN CREST PIER...YAUPON BEACH...IREDELL...
ST. JAMES...CAROLINA SHORES...CALABASH...SUPPLY...SEASIDE...LONG
BEACH...BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...CIVIE
TOWN...RUSSTOWN...LONGWOOD AND GRISSETTOWN.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1
AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3391 7814 3391 7832 3389 7841 3385 7854
      3391 7861 3401 7864 3403 7859 3405 7858
      3411 7828 3390 7805
TIME...MOT...LOC 1945Z 313DEG 13KT 3396 7851

JDW
Special weather statement, Jul 13, 3:48 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT MON JUL 13 2015

SCZ032-033-039-053-055-132045-
INLAND GEORGETOWN-INLAND HORRY-FLORENCE-MARION-WILLIAMSBURG-
348 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARION...SOUTHEASTERN
FLORENCE...NORTH CENTRAL GEORGETOWN...NORTHERN WILLIAMSBURG AND
SOUTHWESTERN HORRY COUNTIES...

AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR FRIENDFIELD...OR NEAR
LAKE CITY...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONWAY...LAKE CITY...KINGSTREE...HORRY...JOHNSONVILLE...PAMPLICO...
HEMINGWAY...POSTON...KINGSBURG...HOMEWOOD...DONGOLA...HEBRON...NEW
HOPE...HENRY...BRITTONS NECK...EFFINGHAM...RHEMS...HANNAH...PEE DEE
CROSSROADS AND ADRIAN.

THIS INCLUDES SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3381 7993 3382 7991 3388 7988 3389 7988
      3416 7972 3399 7896 3347 7933 3376 7996
TIME...MOT...LOC 1948Z 287DEG 42KT 3392 7968

REK

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:48 AM EDTTornado WarningILMBladen23 min
Jul 13, 12:08 PM EDTSevere Thunderstorm WarningILMBladen, Pender52 min
Jul 13, 12:46 PM EDTSpecial Weather StatementILMRobeson59 min
Jul 13, 12:55 PM EDTSpecial Weather StatementILMPender65 min
Jul 13, 1:05 PM EDTSevere Thunderstorm WarningILMNew Hanover, Pender55 min
Jul 13, 1:17 PM EDTSpecial Marine WarningILM88 min
Jul 13, 1:31 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson25 min
Jul 13, 1:55 PM EDTAreal Flood AdvisoryILMBrunswick, New Hanover, Pender2 hr
Jul 13, 2:33 PM EDTSpecial Weather StatementILMPender42 min
Jul 13, 2:40 PM EDTSpecial Weather StatementILMBrunswick65 min
Jul 13, 2:42 PM EDTSpecial Marine WarningILM93 min
Jul 13, 2:54 PM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus3 hr
Jul 13, 3:40 PM EDTSpecial Marine WarningILM95 min
Jul 13, 3:46 PM EDTSpecial Weather StatementILMBrunswick59 min
Jul 13, 3:59 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus61 min
Jul 13, 4:39 PM EDTSpecial Marine WarningILM36 min
Jul 13, 5:13 PM EDTSpecial Marine WarningILM92 min
Jul 13, 6:05 PM EDTSpecial Weather StatementILMColumbus55 min
Jul 13, 6:38 PM EDTSpecial Marine WarningILM97 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.